Note on a two-species competition-diffusion model with two free boundaries. (English) Zbl 1371.35367

Summary: In [J.-S. Guo and C.-H. Wu, Nonlinearity 28, No. 1, 1–27 (2015; Zbl 1316.92066); C.-H. Wu, J. Differ. Equations 259, No. 3, 873–897 (2015; Zbl 1319.35081)], the authors studied a two-species competition-diffusion model with two free boundaries. These two free boundaries describing the spreading fronts of two competing species, respectively, may intersect each other as time evolves. The existence, uniqueness and long time behavior of global solution have been established. In this note we discuss the conditions for spreading and vanishing, and more accurate limits of \((u, v)\) as \(t \rightarrow \infty\) when spreading occurs. Some new results and simpler proofs will be provided.


35R35 Free boundary problems for PDEs
35K51 Initial-boundary value problems for second-order parabolic systems
92B05 General biology and biomathematics
35B40 Asymptotic behavior of solutions to PDEs
Full Text: DOI arXiv


[1] Bunting, G.; Du, Y. H.; Krakowski, K., Spreading speed revisited: analysis of a free boundary model, Netw. Heterog. Media, 7, 583-603, (2012), (special issue dedicated to H. Matano) · Zbl 1302.35194
[2] Du, Y. H.; Lin, Z. G., Spreading-vanishing dichotomy in the diffusive logistic model with a free boundary, SIAM J. Math. Anal., 42, 377-405, (2010) · Zbl 1219.35373
[3] Guo, J. S.; Wu, C. H., Dynamics for a two-species competition-diffusion model with two free boundaries, Nonlinearity, 28, 1-27, (2015) · Zbl 1316.92066
[4] Huang, H. M.; Wang, M. X., The reaction-diffusion system for an SIR epidemic model with a free boundary, Discrete Contin. Dyn. Syst. B, 20, 7, 2039-2050, (2015) · Zbl 1381.35006
[5] Wang, M. X., On some free boundary problems of the prey-predator model, J. Differential Equations, 256, 10, 3365-3394, (2014) · Zbl 1317.35110
[6] Wang, M. X., The diffusive logistic equation with a free boundary and sign-changing coefficient, J. Differential Equations, 258, 1252-1266, (2015) · Zbl 1319.35094
[7] Wang, M. X., A diffusive logistic equation with a free boundary and sign-changing coefficient in time-periodic environment, J. Funct. Anal., 270, 2, 483-508, (2016) · Zbl 1335.35128
[8] Wang, M. X.; Zhao, J. F., Free boundary problems for a Lotka-Volterra competition system, J. Dynam. Differential Equations, 26, 3, 655-672, (2014) · Zbl 1304.35783
[9] Wang, M. X.; Zhao, J. F., A free boundary problem for the predator-prey model with double free boundaries, J. Dynam. Differential Equations, (2015), on line
[10] Wu, C. H., The minimal habitat size for spreading in a weak competition system with two free boundaries, J. Differential Equations, 259, 3, 873-897, (2015) · Zbl 1319.35081
[11] Zhao, Y. G.; Wang, M. X., A reaction-diffusion-advection equation with mixed and free boundary conditions, J. Dynam. Differential Equations, (2017)
[12] Zhao, J. F.; Wang, M. X., A free boundary problem of a predator-prey model with higher dimension and heterogeneous environment, Nonlinear Anal. RWA, 16, 250-263, (2014) · Zbl 1296.35220
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.